Delaware, 2015Damaging Wind in Delaware, June 30, 2015
June 30, 2015 · NWS PHI · 2 events in 1 county or zone
Widely scattered strong to locally severe thunderstorms affected Delaware during the late afternoon on the 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered strong to locally severe thunderstorms affected Delaware during the late afternoon on the 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 30, 9:30 AM EST, 5 hours earlier.
Area forecast discussion, Jun 30, 9:30 AM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EDT TUE JUN 30 2015
.SYNOPSIS...
A WARM FRONT OVER THE OHIO VALLEY IS PREDICTED TO LIFT SLOWLY
NORTHEAST INTO AND THROUGH THE FORECAST AREA TONIGHT. IT WILL
BE FOLLOWED BY A SLOW MOVING COLD FRONT LATE WEDNESDAY OR THURSDAY.
THAT FRONT IS EXPECTED TO STALL JUST SOUTH OF OUR REGION FOR THE
REMAINDER OF THE WORK WEEK. ANOTHER COLD FRONT SHOULD PASS
THROUGH OUR REGION ON INDEPENDENCE DAY. A WEAK HIGH PRESSURE
SYSTEM SHOULD FOLLOW ON SUNDAY AND MOVE OFFSHORE AS A WARM FRONT
APPROACHES FROM THE OHIO VALLEY ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST RADAR TRENDS INDICATE -SHRA WITH AN OCCASIONAL RUMBLE OF
THUNDER MOVING THRU THE POCONOS AND LEHIGH VALLEY AS ISENTROPIC
LIFT AND ELEVATED INSTABILITY PRECEDE A WARM FRONT INVOF DE BAY
ATTM. AS MID-LEVEL FLOW BECOMES MORE MERIDIONAL IN RESPONSE TO
S/WV TROUGH APPROACHING FROM THE WEST...THE WM FRONT WILL MAKE
SLOW PROGRESS NORTH THRU THE DAY. THE MAIN CONCERN FOR TODAY'S
FORECAST IS THE POTENTIAL FOR CONVECTION.
THERE IS STILL A LOT OF UNCERTAINTY WITH REGARD TO CONVECTIVE
POTENTIAL. APPROACHING S/WV WILL PROVIDE A SOURCE OF LIFT...AS
BEST FORCING OCCURS NEAR THE WARM FRONTAL BOUNDARY. AMPLE LOW-
LEVEL MOISTURE IS IN PLACE...AS DRIER MID-LEVEL AIR ADVECTS IN
ALOFT. THE MAIN UNCERTAINTY IS INSTABILITY...AS LAPSE RATES ARE
LESS THAN IDEAL...WITH PERHAPS EVEN SOME CAPPING. SAT TRENDS
ALSO INDICATE CONSIDERABLE CLOUDINESS. THEREFORE ML CAPE MAY
HAVE A TOUGH TIME REACHING 1 KJ.
ALTHOUGH INSTABILITY IS LIMITED...BULK SHEAR IS 40 KNOTS NW OF
I-95 ALONG W/ AMPLE LOW-LEVEL HELICITY...AS 0-1 KM SHEAR REACHES
20 KNOTS. SO THERE IS SVR POTENTIAL TODAY MAINLY NW OF I-95...ESP
THE POCONOS AND LEHIGH VALLEY...W/ THE MAIN THREAT BEING DAMAGING
WINDS AND SMALL HAIL GIVEN INVERTED-V PROFILES AND FAVORABLE WBZ
HEIGHTS. WILL ALSO HAVE TO WATCH ACTIVITY NEAR THE WARM FRONT...
WHERE A SUPERCELL CANNOT BE RULED OUT...PARTICULARLY IF GREATER
INSTABILITY IS REALIZED. FLASH FLOODING IS ALSO A CONCERN MAINLY
NW OF I-95...WHERE CELLS WILL HAVE A TENDANCY TO TRAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH TONIGHT AS THE WARM FRONT TO OUR SOUTH LIFTS ACROSS THE AREA
AND ADDITIONAL SHORT WAVES/VORTICITY IMPULSES MOVE ACROSS THE AREA.
IT IS POSSIBLE THAT THERE COULD BE A BREAK IN SHOWER ACTIVITY FOR
SOME AREAS DURING A PORTION OF THE OVERNIGHT IN BETWEEN SHORT WAVES.
HOWEVER, WE EXPECT ACTIVITY TO INCREASE AGAIN TOWARD THE VERY EARLY
MORNING HOURS WEDNESDAY. THERE REMAINS SOME INSTABILITY THROUGH THE
NIGHT AND BULK SHEAR MAY ACTUALLY INCREASE OVERNIGHT, SO THERE
REMAINS THE POTENTIAL FOR SOME STRONG STORMS.
LOWS TONIGHT ARE A BLEND OF MAV/MET MOS AND MOSGUIDE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THERE WAS ABOUT A 50/50 SPLIT BETWEEN THE GFS AND WRF-NMMB
INITIALIZATION AT 500MB. FARTHER DOWNWARD, THE WRF-NMMB LOOKED
BETTER. DP/DTING THE WESTERN CONUS RIDGE LOOKS STRONGER, WHILE THE
ERN NOAM TROF IS BROADER. WHILE THE MODELS AGREE ON A CONTINUATION
OF THIS OVERALL SYNOPTIC PATTERN, THEY VARY ON DETAILS AND
CONTINUE TO FIND THEMSELVES IN ODD POSITIONS WITH THE NORMALLY
SLOWER ECMWF AND WRF-NMMB CONSIDERABLY FASTER THAN THE OTHER
MEDIUM RANGE MODELS. AS PER PMDHMD WE ARE LEANING AWAY FROM THESE
FASTER RESULTS AND GOING MORE TOWARD CONTINUITY. REGARDLESS WITH
THE CURRENT PATTERN REMAINING IN PLACE IT IS TOUGH TO CONFIDENTLY
PREDICT MUCH PROLONGED DRY WEATHER.
THE START OF THE LONG TERM DOES HAVE DECENT MODELING CONSENSUS.
WHILE THE WARM FRONT SHOULD BE LIFTING NORTHEAST OF OUR CWA,
SHORT WAVES INTERACTING WITH THE WARM SECTOR SHOULD RE-GENERATE
MORE SHOWERS AND TSTMS RATHER QUICKLY ON WEDNESDAY MORNING. COLD
POCKET ALOFT COUPLED WITH NEAR NEUTRAL LOWER LEVEL THERMAL
FIELDS KEEP PREDICTED TOTAL TOTALS AT OR AROUND 50C.
APPROPRIATELY MIXED LAYER CAPES (ABOVE 1000J IN DELMARVA) PEAK
DURING THE MORNING AND DECREASE AS THE AFTERNOON PROGRESSES AS
THE COLD POCKET GETS SHEARED. HIGHEST POPS ARE IN THE MORNING WITH
A TRAIL OFF AS THE DAY CONTINUES. STRONGER SHEAR AND CAPE ARE
DECOUPLED AND (CAPE) MAY NOT RAMP UP FAST ENOUGH GIVEN TIMING OF
FEATURES FOR SEVERE WHICH LOOKS BETTER NORTHEAST OF OUR CWA. AIR
MASS SUPPORTIVE OF MID TO UPPER 80S FOR MAX TEMPS MOST OF OUR CWA.
GIVEN THE BRIEF FLATTENING OF THE TROF ALOFT, WE DID NOT CARRY
MUCH OF A CHANCE OF THUNDER INTO THE NIGHT AND NO POPS ANYWHERE
OVERNIGHT. STAT GUIDANCE MINS LOOK REASONABLE.
ON THURSDAY THE FRONTAL BOUNDARY IS EXPECTED TO STALL JUST SOUTH OF
OUR CWA. FROM HERE THE TIMING OF IMPULSES ON THE FRONT START TO
DIVERGE. REGARDLESS, THE BOUNDARY IS CLOSE ENOUGH TO ACT AS A
TRIGGER WITH HIGHER CONFIDENCE (THUS HIGHER POPS) IN THE SOUTHEASTERN
PART OF UR CWA. MIXED LAYER CAPES IN DELMARVA REACH THE LOWER
1000S, BUT ARE RELATIVELY LOW FARTHER TO THE NORTHWEST. THUNDER
CHANCES MAY BE OVERSTATED. THERMAL FIELDS SUGGEST A 2-3F DROP OFF
IN MAX TEMPS FROM WED.
NOW THE MODELS REALLY START DIVERGING FOR THURSDAY NIGHT AND FRIDAY
WITH THE GFS AND CAN GGEM EMPHASIZING FRIDAY WITH THE ECMWF AND
WRF THURSDAY NIGHT. WHERE MODELS AGREE IS THAT INSTABILITY IN OUR
CWA IS MODEST AND THERE ARE HIGHER CHANCES SOUTH THAN NORTH.
TIMING RESOLUTION IS TOO UNCERTAIN TO FORECAST DRY WEATHER FOR
EITHER PERIOD. WE DID STEER HIGHER POPS INTO THURSDAY NIGHT AS THE
GEFS IS SLIGHTLY FASTER THAN THE OP GFS.
IT DOES NOT BECOME MUCH CLEARER FOR INDEPENDENCE DAY WITH THE ECMWF
FORECASTING A DRY DAY AND THE CAN GGEM HAVING A TOTAL WASHOUT. MOST
MODELS ARE NOT INDICATING A SFC LOW ON THE LEVEL OF LAST SATURDAY,
SO FOR NOW WE KEPT THE FORECAST FOR INDEPENDENCE DAY CLOSE TO
CONTINUITY AND SUMMER CLIMO AND NOT SOUND LIKE A TOTAL LOSS.
SUNDAY/MONDAY REMAIN CLOSE TO CONTINUITY. WITH BOTH THE GFS AND EC
DRY WE HAVE SUNDAY PREDICTED TO BE THE BETTER OF THE TWO WEEKEND
DAYS AND KEPT THE CHANCE FOR THUNDERSTORMS IN FOR MONDAY AS THE
WARM FRONT IS PREDICTED TO RETURN.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
GENERAL VFR CONDITIONS WILL PERSIST ACROSS THE TAF SITES TODAY,
ALTHOUGH CLOUD COVER WILL CONTINUE TO INCREASE AND LOWER THROUGH THE
DAY. SHOWERS WILL BE ON THE INCREASE THROUGH THE MORNING AND INTO
THE AFTERNOON. WITH INSTABILITY INCREASING TODAY, THERE WILL BE A
CHANCE OF THUNDERSTORMS. ANY SHOWERS OR THUNDERSTORMS HAVE THE
POTENTIAL TO TEMPORARILY REDUCE VSBYS AND/OR CIGS. WINDS WILL
GENERALLY BE SOUTH TO SOUTHEAST, AND COULD GUST AROUND 15-20 KNOTS
LATER THIS MORNING INTO THIS AFTERNOON.
A CHANCE OF SHOWERS WILL CONTINUE TONIGHT, ALONG WITH THE CHANCE FOR
SCATTERED THUNDERSTORMS. ANY SHOWERS OR THUNDERSTORMS HAVE THE
POTENTIAL TO TEMPORARILY REDUCE VSBYS AND/OR CIGS. THERE IS A BETTER
POTENTIAL FOR LOWER VSBYS OVERNIGHT AS A WARM FRONT LIFTS ACROSS THE
AREA. WIND GUSTS WILL DROP OFF BY SUNSET, WITH A SOUTHERLY FLOW
REMAINING THROUGH THE NIGHT.
OUTLOOK...
WEDNESDAY...MAINLY VFR EXCEPT MVFR OR IFR CONDITIONS WITH
SCATTERED SHOWERS AND THUNDERSTORMS.
WEDNESDAY NIGHT...MOSTLY VFR WITH ANY PCPN CHANCES DECREASING
QUICKLY.
THURSDAY THROUGH SATURDAY...PREDOMINATELY VFR, BUT SOME
MVFR OR IFR CONDITIONS DURING SCATTERED SHOWERS AND THUNDERSTORMS.
IMPACT OUTLOOKED TO BE GREATER FOR SOUTHERN AIRPORTS AND TERMINALS.
&&
.MARINE...
SUB-SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN ACROSS THE WATERS
TODAY INTO TONIGHT, ALTHOUGH WINDS MAY GUST AROUND 20 KNOTS AT
TIMES. SEAS WILL REMAIN AROUND 3-4 FEET. THERE IS A CHANCE OF
SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. HIGHER
WINDS AND WAVES COULD OCCUR WITH ANY SHOWERS OR THUNDERSTORMS.
OUTLOOK...
WEDNESDAY AND WEDNESDAY NIGHT...SEAS ON THE OCEAN MAY APPROACH SMALL
CRAFT ADVISORY CRITERIA IN PRE FRONTAL SOUTHERLY FLOW, BUT THERE
IS CONSIDERABLE UNCERTAINTY.
THURSDAY AND THURSDAY NIGHT...WINDS AND SEAS SHOULD REMAIN BELOW SCA
CRITERIA.
FRIDAY THROUGH SATURDAY...SEAS ON THE SOUTHERN OCEAN WATERS MIGHT
REACH SMALL CRAFT ADVISORY LEVELS PENDING THE STRENGTH OF THE LOW
PRESSURE SYSTEM ON THE FRONTAL BOUNDARY. CONFIDENCE IS LESS THAN
AVERAGE.
&&
.RIP CURRENTS...
BASED ON OUR LOCAL FORECAST APPLICATION USING A 3 FOOT WAVES/8
SECOND PERIOD AND SOUTHEAST WIND AROUND 12 KNOTS, WE WILL CONTINUE
WITH A MODERATE RISK OF RIP CURRENTS FOR NEW JERSEY AND LOW FOR
DELAWARE.
&&
.CLIMATE...
THE CHART BELOW SHOWS RAINFALL STATISTICS AT OUR FOUR BIG CLIMATE
SITES THRU 6/29. THE COLUMNS ARE BROKEN DOWN BY SITE, "POR" (HOW
FAR RECORDS DATE BACK), JUNE 2015 RAINFALL, NORMAL JUNE RAINFALL,
JUNE 2015 RAINFALL RANKING, AS WELL AS THE WETTEST JUNE ON RECORD.
SITE POR JUNE NORMAL RANK WETTEST
ILG 1894 12.46 3.50 2ND 13.66 (2013)
ACY 1874 8.04 2.81 2ND 8.45 (1920)
ABE 1922 7.02 3.86 6TH 10.51 (1938)
PHL 1872 7.23 3.08 10TH 10.56 (2013)
AT THIS TIME, IT HAS BEEN THE SECOND WETTEST JUNE ON RECORD IN
BOTH WILMINGTON AND ATLANTIC CITY. WITH TODAY BEING THE LAST DAY
IN THE MONTH, CURRENT FORECASTS DO NOT FAVOR EITHER SITE BREAKING
THEIR ALL-TIME JUNE RAINFALL RECORD. HOWEVER, IT WOULD ONLY TAKE
A HEAVY SHOWER OR THUNDERSTORM TO CLOSE THE GAP, WHICH IS 0.41
INCHES IN ATLANTIC CITY AND 1.2 INCHES IN WILMINGTON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GIGI
NEAR TERM...FRANCK/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/ROBERTSON
MARINE...GIGI/ROBERTSON
RIP CURRENTS...
CLIMATE...FRANCK
Hazardous weather outlook, Jun 30, 12:36 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
136 PM EDT TUE JUN 30 2015
DEZ001-MDZ008-012-015-019-020-PAZ054-055-060>062-070-071-101>106-
011745-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
136 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002-NJZ001-007>010-015>018-021-011745-
KENT-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-
CAMDEN-CUMBERLAND-
136 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ003-NJZ012-013-019-020-022-023-027-011745-
INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
136 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS THIS AFTERNOON AND NIGHT COULD BE STRONG WITH
GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NJZ014-024>026-011745-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
136 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY.
SOME THUNDERSTORMS LATE THIS AFTERNOON AND NIGHT COULD BE STRONG
WITH GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ004-011745-
DELAWARE BEACHES-
136 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS LATE THIS AFTERNOON AND NIGHT COULD BE STRONG
WITH GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ431-450>455-011745-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
136 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-011745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
136 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 30, 1:34 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM FUNNEL CLOUD TREXLERTOWN 40.55N 75.61W
06/30/2015 LEHIGH PA TRAINED SPOTTER
FUNNEL CLOUD REPORTED NEAR THE TREXLERTOWN SHOPPING
CENTER.
0233 PM HAIL COPLAY 40.67N 75.50W
06/30/2015 M0.88 INCH LEHIGH PA TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN COPLAY.
&&
EVENT NUMBER PHI1500490 PHI1500491
MEOLASpecial weather statement, Jun 30, 1:34 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT TUE JUN 30 2015
DEZ001-MDZ008-PAZ101-102-301900-
NEW CASTLE-CECIL-CECIL-EASTERN CHESTER-WESTERN CHESTER-
234 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NEW CASTLE...
CENTRAL CECIL AND SOUTH CENTRAL CHESTER COUNTIES...
AT 234 PM EDT...A STRONG THUNDERSTORM WAS OVER HAVRE DE GRACE...OR
NEAR ABERDEEN...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEWARK...ELKTON...CALVERT...NORTH EAST...RISING SUN...CHARLESTOWN...
BLAKE...PLEASANT HILL...ANDORA...FARMINGTON...BARKSDALE...WEST
NOTTINGHAM...FAIR HILL...GLEN WESTOVER...WOODLAWN...APPLETON...CHERRY
HILL...BAY VIEW...LOMBARD AND ZION.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3980 7590 3965 7569 3951 7594 3950 7598
3952 7598 3955 7603 3955 7608 3964 7616
3965 7616
TIME...MOT...LOC 1834Z 233DEG 25KT 3955 7613
HEAVENERSpecial weather statement, Jun 30, 1:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT TUE JUN 30 2015
PAZ070-101>104-301945-
EASTERN CHESTER-WESTERN MONTGOMERY-DELAWARE-EASTERN
MONTGOMERY-WESTERN CHESTER-
248 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DELAWARE...CENTRAL
CHESTER AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 247 PM EDT...A STRONG THUNDERSTORM WAS OVER COATESVILLE...OR 9
MILES WEST OF WEST CHESTER...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...NORRISTOWN...PHOENIXVILLE...WEST NORRITON...EAST
NORRITON...COATESVILLE...DOWNINGTOWN...CONSHOHOCKEN...COLLEGEVILLE...
ROYERSFORD...TRAPPE...SCHWENKSVILLE...VALLEY FORGE...MARSHALLTON...
GLENMOORE...BRYN MAWR...KING OF PRUSSIA...CHESTER SPRINGS...RADNOR
TOWNSHIP AND TROUT LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3987 7578 4002 7592 4026 7547 4003 7525
TIME...MOT...LOC 1847Z 242DEG 22KT 3998 7578
HEAVENER
Local storm report, Jun 30, 1:59 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM FUNNEL CLOUD TREXLERTOWN 40.55N 75.61W
06/30/2015 LEHIGH PA TRAINED SPOTTER
FUNNEL CLOUD REPORTED NEAR THE TREXLERTOWN SHOPPING
CENTER.
0233 PM HAIL COPLAY 40.67N 75.50W
06/30/2015 M0.88 INCH LEHIGH PA TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN COPLAY.
0235 PM TSTM WND DMG WHITEHALL TWP 40.66N 75.51W
06/30/2015 LEHIGH PA 911 CALL CENTER
NUMEROUS TREES AND WIRES REPORTED DOWN IN WHITEHALL
TOWNSHIP... COPLAY AND CATASAQUA.
0239 PM HAIL NORTH CATASAUQUA 40.66N 75.47W
06/30/2015 M1.00 INCH NORTHAMPTON PA PUBLIC
0250 PM FLASH FLOOD COPLAY 40.67N 75.50W
06/30/2015 LEHIGH PA 911 CALL CENTER
ROAD FLOODING REPORTED WITH CARS TRAPPED IN FLOOD
WATERS.
&&
EVENT NUMBER PHI1500490 PHI1500491 PHI1500493 PHI1500492 PHI1500494
MEOLALocal storm report, Jun 30, 2:11 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM FUNNEL CLOUD TREXLERTOWN 40.55N 75.61W
06/30/2015 LEHIGH PA TRAINED SPOTTER
FUNNEL CLOUD REPORTED NEAR THE TREXLERTOWN SHOPPING
CENTER.
0225 PM HAIL OREFIELD 40.63N 75.58W
06/30/2015 M1.75 INCH LEHIGH PA PUBLIC
0233 PM HAIL COPLAY 40.67N 75.50W
06/30/2015 M0.88 INCH LEHIGH PA TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN COPLAY.
0235 PM TSTM WND DMG WHITEHALL TWP 40.66N 75.51W
06/30/2015 LEHIGH PA 911 CALL CENTER
NUMEROUS TREES AND WIRES REPORTED DOWN IN WHITEHALL
TOWNSHIP... COPLAY AND CATASAQUA.
0239 PM HAIL NORTH CATASAUQUA 40.66N 75.47W
06/30/2015 M1.00 INCH NORTHAMPTON PA PUBLIC
0246 PM TSTM WND GST LEHIGH VALLEY INTL AIRP 40.65N 75.44W
06/30/2015 M61 MPH LEHIGH PA ASOS
61 MPH GUST RECORDED AT THE LEHIGH VALLEY INTERNATIONAL
AIRPORT.
0250 PM FLASH FLOOD COPLAY 40.67N 75.50W
06/30/2015 LEHIGH PA 911 CALL CENTER
ROAD FLOODING REPORTED WITH CARS TRAPPED IN FLOOD
WATERS.
&&
EVENT NUMBER PHI1500490 PHI1500496 PHI1500491 PHI1500493 PHI1500492
PHI1500495 PHI1500494
MEOLALocal storm report, Jun 30, 2:14 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 2 NNE CEDARVILLE 40.25N 75.66W
06/30/2015 M64 MPH MONTGOMERY PA TRAINED SPOTTER
ALSO WITH HAIL...HAIL SIZE UNKNOWN...RELAYED VIA
SPOTTER NETWORK
&&
EVENT NUMBER PHI1500497
STAFFFunnel Cloud, New Castle
- When
- June 30, 2:30 PM EST
- Where
- New Castle County, Newark
- Reported by
- Newspaper
- Coordinates
- 39.680, -75.750
A funnel cloud was sighted over Newark. While there was thunderstorm wind damage across the northern tier of Delaware, the circulation did not reach downward to the ground.
Thunderstorm Wind, New Castle
- When
- June 30, 2:35 PM EST to 3:10 PM EST
- Where
- New Castle County, Hockessin to 0.56 mi E of Chalfonte
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.780, -75.680
A severe thunderstorm knocked down a few trees across the northern tier of New Castle County.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591762, 586684.